MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX352T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: the valve was received submersed in an unidentified liquid.At the time of submission for investigation, the valve was set to pressure range 6 cmh2o.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Result: first we performed a visual inspection with valve.We could not detect any deformations or other abnormalities.In the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To proof if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.In the further course of the investigation, we tested the valve positively to permeability.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, we decided to dismantle the valve.Inside the progav 2.0 we found some deposits or substances of protein, which might could be the reason for complications with the adjustability in the past.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav was unable to be adjusted postoperatively.The patient was originally implanted on an unspecified date.The event date was not noted.It was possible that the adjustable part of the valve had been directly under the suture line.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12506586
Report Number3004721439-2021-00656
Device Sequence Number14744732
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX352T
Device Catalogue NumberFX352T
Device Lot Number20025428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO